MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER GOLD S1 25MM STER; FILE, PULP CANAL, ENDODONTIC

MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER GOLD S1 25MM STER; FILE, PULP CANAL, ENDODONTIC
Catalog Number A0410225G0103
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As a result of this malfunction, the potential for surgical intervention exists to preclude permanent damage to a body structure or permanent impairment of a body function as evidenced by previous reported events with similar files.This event, therefore, is reportable per 21cfr part 803.The device was not returned for evaluation.However, the lot number was provided and retained-product testing and/or dhr review are planned.The results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that a protaper gold s1 25mm ster file broke during use.The broken part located in the canal of #26 could not be retrieved.A root-end resection may be necessary for tooth 26.The patient was not injured.
 
Additional Manufacturer Narrative
The investigation results for this complaint are: involved protaper gold shaping file s1 25mm that broke during use was not returned and cannot be analyzed.Moreover, no unused file is available for evaluation.Nothing unusual to report was found during dhr review (batch #1897289).In his declaration, the practitioner stated having prepared the glide path by using only a k-file size 010 before to use the protaper gold shaping file s1 25mm.Per ifu, we recommend to prepare the glide path with k-files size 010 and 015 at once.We can consider that there was a customer misuse on that point.We invite the customer to step 5 + 6 of the step-by-step instructions to reach a workflow with reduced file stress and smooth transitions between files.Root cause is customer misuse.

Brand Name
PROTAPER GOLD S1 25MM STER
Common Device Name
FILE, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key22413811
Report Number8031010-2025-00108
Device Sequence Number15876172
Product Code EKS
UDI-Device IdentifierD716PTGRS1251
UDI-PublicD716PTGRS1251
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberA0410225G0103
Device Lot Number1897289
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date06/24/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown